Florida, 2018Damaging Winds in Florida, June 20, 2018
June 20, 2018 · NWS TAE · 3 events in 1 county or zone
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 20, 2:49 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 2:49 PM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT Wed Jun 20 2018
.NEAR TERM [Through Tonight]...
The mid/upper-level ridge will be flattened somewhat by an
approaching vort lobe that will reach the Lower Mississippi Valley
by 12Z. However, it will maintain its suppressive affects across
most of the forecast area this afternoon with respect to convective
development. The exception will be across the southeastern portions
of the forecast area where a surface trough will enhance convective
development. Radar trends are evolving accordingly. Temperatures are
hot, in the mid to upper 90s across most inland areas. Heat indices
are approaching heat advisory criteria (108 degrees) in a few spots.
Overnight, convection could linger for a while across our eastern
Florida Big Bend zones or redevelop and move inland from the land
breeze front during the pre-dawn hours.
.SHORT TERM [Thursday Through Friday Night]...
The ridge over the Southeast will begin to give way as a shortwave
and accompanying cold front pass through. The combination of the
seabreeze and the frontal system will allow for more widespread
showers and thunderstorms on Thursday and Friday. High temperatures
will be in the low-mid 90s, cooling slightly on Friday, and lows
will hover around the mid-70s.
.LONG TERM [Saturday Through Wednesday]...
Deep layer ridging will build back over the region as the northern
stream shortwave lifts northeast. Showers and thunderstorms are
expected each afternoon, with highs climbing into the middle 90s
and lows in the lower 70s.
&&
.AVIATION [Through 18Z Thursday]...
VFR conditions will prevail for the most part this period.
Scattered thunderstorms will develop in the vicinity of TLH and
VLD this afternoon, but coverage is not expected to be high enough
to including a prevailing threat. A brief threat for thunderstorms
will occur on the inland moving sea breeze front this afternoon
near ECP.
&&
.MARINE...
Ahead of an approaching cold front, winds will be elevated to
15-20 knots, with seas ranging 2-4 feet. Winds and seas will
decrease following the passage of the front.
&&
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next few
days.
&&
.HYDROLOGY...
Widespread rain amounts over the next week are not forecast to be
high enough to cause any flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 74 90 74 / 10 30 20 30 10
Panama City 78 88 77 87 78 / 10 10 20 40 10
Dothan 75 92 73 90 74 / 10 40 20 30 10
Albany 76 95 74 91 74 / 10 40 20 40 10
Valdosta 75 94 74 90 73 / 20 50 10 40 10
Cross City 76 89 76 89 75 / 30 40 10 20 10
Apalachicola 79 88 77 87 77 / 10 20 20 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Wool
SHORT TERM...Harrigan/Skeen
LONG TERM...Harrigan
AVIATION...Wool
MARINE...Harrigan/Skeen
FIRE WEATHER...DVD
HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 20, 4:01 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT WED JUN 20 2018
FLZ018-027-118-127-202130-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-
501 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking two strong thunderstorms
near St. Marks, moving southeast at 5 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Plum Orchard, Port Leon, Wakulla Beach,
Fanlew, Bethel and Vereen.
LAT...LON 3010 8429 3025 8433 3028 8421 3027 8408
3028 8407 3028 8400 3013 8401
TIME...MOT...LOC 2101Z 326DEG 6KT 3020 8423
42-DVDSpecial weather statement, Jun 20, 5:15 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT WED JUN 20 2018
FLZ019-202245-
Madison FL-
615 PM EDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY UNTIL 645
PM EDT...
At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Madison to near Blue
Springs. Movement was southeast at 15 mph.
Winds near 40 mph will be possible with these storms.
Locations impacted include...
Madison, Lee, Lovett, Hopewell, Cherry Lake, Hamburg and Hanson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3031 8348 3064 8360 3056 8326 3055 8326
3052 8324 3047 8324 3046 8322 3042 8322
3041 8319 3039 8317
TIME...MOT...LOC 2215Z 324DEG 15KT 3056 8349 3046 8319
42-DVDThunderstorm Wind, Madison
- When
- June 20, 5:55 PM EST
- Where
- Madison County, 1.38 mi S of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.390, -83.300
Trees and power lines were blown down south of Lee.
Thunderstorm Wind, Madison
- When
- June 20, 5:55 PM EST
- Where
- Madison County, 2.76 mi N of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 30.450, -83.300
Trees and power lines were blown down near Highway 255 and Gladioli Road.
Thunderstorm Wind, Madison
- When
- June 20, 7:15 PM EST
- Where
- Madison County, 2.83 mi SSW of Hanson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 30.510, -83.370
Fallen trees and limbs resulted in a power outage near the intersection of NE Dusty Miller Ave and Highway 145.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Pennsylvania, June 20 to 21, 20181 injured · $13 million · 19 events
- Tornadoes and Flash Flooding in Iowa, June 20 to 21, 2018$1.4 million · EF0 · 32 events
- Flooding in Iowa, June 20 to 30, 2018$2.3 million · 9 events
- Damaging Winds and Lightning Strikes in North Carolina, June 20, 2018$186,000 · 50 kt wind · 10 events
- Flash Flood and Damaging Winds in Illinois, June 20 to 21, 2018$55,000 · 52 kt wind · 3 events
- Damaging Winds in Texas, June 20, 2018$32,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in North Carolina, June 20, 2018$27,000 · 50 kt wind · 6 events
- Damaging Winds in Virginia, June 20, 2018$19,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kansas, June 20, 20181 in hail · 13 events
- Hail in New Mexico, June 20 to 21, 20181 injured · $6,000 · 1.5 in hail · 5 events
- Damaging Wind in Ohio, June 20, 2018$15,000 · 65 kt wind · 1 event
- Tornado and Flash Flood in Iowa, June 20, 2018EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765642, 765643, 765644.